Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2005, 5:15 PM EDT for Erie County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 5:15 PM EDT (21:15 UTC)
- Expired
- Jul 26, 2005, 6:06 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 68 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262115
SVRCLE
OHC043-262200-
/O.NEW.KCLE.SV.W.0183.050726T2115Z-050726T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 600 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CASTALIA...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDUSKY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4147 8283 4145 8276 4147 8274 4147 8267
4149 8268 4144 8265 4139 8252 4139 8247
4143 8235 4132 8235 4131 8284 4142 8284
4145 8287
$$1 follow-up statement
000
WWUS51 KCLE 262206
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
606 PM EDT TUE JUL 26 2005
OHC043-262216-
/O.EXP.KCLE.SV.W.0183.000000T0000Z-050726T2200Z/
ERIE OH-
606 PM EDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY WILL EXPIRE AT 600
PM EDT...
LAT...LON 4147 8283 4145 8276 4147 8274 4147 8267
4149 8268 4144 8265 4139 8252 4139 8247
4143 8235 4132 8235 4131 8284 4142 8284
4145 8287
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:44 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 2:44 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 244 PM EDT TUE JUL 26 2005 .SHORT TERM (TGNT THRU THU NGT)... WL TRY TO KEEP THIS SHORT TDA AS WX BEGINNING TO GET ACTIVE. 7H TEMPS ARND 10 DEG CURRENTLY AND THIS HAS EFFECTIVELY CAPPED MOST OF FA SO FAR TDA. APPRS THIS WARM DOME ALOFT IS SLOWLY ERODING AROUND EDGES AND NOW HAVE CONVECTION FIRING ON ALL SIDES. INCR IN COVERAGE WL BE THE TREND THE NXT FEW HOURS AS ACTIVITY SHOULD CONT TO EXPAND. EVENTUALLY THINK THE LINE OF STG TO SVR STORMS CURRENTLY JUST NW OF KTOL WL MOV E ACRS AREA. WL GO WITH HIGH POPS AS RESULT. CDFNT RESPONSIBLE FOR BRUNT OF THIS ACTIVITY WL MOV SE ACRS NRN OH/NW PA BY 12Z WED. GFS AND NAM IN FAIRLY GOOD AGREEMENT TDA AND CONFIDENCE FAIRLY HIGH THIS FCST PD. VERY STG CAA EXPECTED ON WED AS 8H TEMPS FALL TO ARND 10 DEG BY 00Z THU. LOT/S OF SC UPSTREAM TDA AND WL LIKELY SEE M/CLDY SKIES MOST OF DAY ON WED. LAKE TO 8H TEMP DIFF WL BE ARND 12 DEG BY MIDDAY AND AS MUCH AS 15 DEG BY END OF DAY SO INSTABILITY SHRA A GOOD BET AS WELL THUS MOST AREAS WL SEE LIKELY POPS TMRW. DRIER AIR EVENTUALLY WL SETTLE OVER AREA WED NGT AS HIGH PRES MOVES TO JUST N OF LERI. SKIES SHOULD BCM AT LEAST P/C AND TEMPS WL ACTUALLY BE BLO NORMAL FOR THE FIRST TIME A LONG WHILE. A MIX OF CLOUDS AND SUN THU WL JUST WORD FOR P/C MOST AREAS. TEMPS UPSTREAM THIS AFT VERY COOL AND FELL AVN MOS NUMBERS ARE A LITTLE WARM FOR WED. CONCERN IS THAT FRONT MAY NOT BE QUITE OUT OF THE AREA BY 12Z AND LOCATIONS LIKE KCAK AND KYNG COULD ACTUALLY SEE 12Z HIGHS THEN TEMPS FALLING SLIGHTLY DURING THE DAY. TEMP GUID OTHR PDS IN GD AGREEMENT AND WL BE FOLLOWED TDA. && .LONG TERM (FRI-MON)... FINALLY GOING TO SEE A PATTERN CHANGE AS UPPER RIDGE FINALLY BREAKS DOWN DURING THE SECOND HALF OF THE WEEK. UPPER PATTERN WL HAVE MORE OF A SEASONABLE ZONAL LOOK BY THE BEGINNING OF THE WEEKEND. MID RANGE MODELS IN GOOD AGREEMENT TDA AND ALSO HAVE GOOD RUN TO RUN CONSISTENCY. WL BE A WEAK FRONTAL BNDRY DROPPING SE ACRS LERI ERLY FRI BUT MOIST SOMEWHAT LACKING. WL KEEP A SLGT CHC IN GRIDS FOR SOME OF THE AREA BUT REALLY THINK IT WL RMN DRY THRU THE WEEKEND. NXT GOOD THREAT FOR RAIN WL NOT COME TIL NEXT TUE WHEN ANOTHER FRONTAL SYSTEM MOVE ACRS RGN. && .AVIATION (18Z-18Z)... CDFNT FM NRN LWR MI...SW THRU NRN IL WL CONT SE THRU THE CWA THIS EVG. CONVECTION HAS ALREADY DVLPD AHEAD OF THE BNDRY. CRNT MOVEMENT OF THE LINE IS TO THE EAST AT 30 KTS WHICH TIMES TSTMS INTO KTOL ARND 1930Z AND KCLE AFTER 21Z. WL ATTEMPT TO TIME THE LINE INTO TERMINALS. BHND THE CDFNT CIGS DROP INTO MVFR CAT. GUIDANCE ALSO TAKES TO MVFR/IFR OVRNIGHT AND INTO THE ERY MORNING. WL TAKE TERMINALS INTO MVFR CIG /VIS CAT OVRNGT BHND CDFNT. XPC MVFR CIGS TO BGN TO BREAK UP AROUND 18Z WED. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADVISORY TODAY ALL BUT YTOWN/WARREN AREA. .PA...HEAT ADVISORY TODAY ERIE LAKESHORE. SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...TK
Hazardous weather outlook, Jul 26, 6:00 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 600 AM EDT TUE JUL 26 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270959- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 600 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCE FOR SEVERE WEATHER IS FROM MID AFTERNOON ACROSS NORTHWEST OHIO INTO THIS EVENING ACROSS NORTHEAST OHIO AND EARLY TONIGHT OVER NORTHWEST PENNSYLVANIA. AS THE FRONT SLOWS DOWN TONIGHT THERE IS A CHANCE FOR HEAVY RAIN. A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF NORTHERN OHIO...EXCEPT THE YOUNGSTOWN AND WARREN AREA. THE LAKESHORE AREA OF NORTHWEST PENNSYLVANIA IS ALSO INCLUDED IN THE HEAT ADVISORY. AIR TEMPERATURES WILL REACH THE LOWER AND MID 90S AND WHEN THE HUMIDITY IS FACTORED IN THE HEAT INDEX WILL REACH 105 DEGREES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY INTO TONIGHT.
In the hours before
Special weather statement, Jul 26, 12:11 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1211 PM EDT TUE JUL 26 2005 OHZ003-006>009-017-018-261811- ERIE OH-HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH- INCLUDING THE CITIES OF...BOWLING GREEN...FINDLAY...FOSTORIA... FREMONT...PORT CLINTON...SANDUSKY...TIFFIN AND TOLEDO 1211 PM EDT TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH 686 IS IN EFFECT UNTIL 700 PM EDT... SEVERE THUNDERSTORM WATCH 686 IS IN EFFECT FOR MUCH OF NORTHWEST OHIO UNTIL 700 PM EDT. THIS WATCH INCLUDES THE FOLLOWING NORTHWEST AND NORTH CENTRAL OHIO COUNTIES: ERIE... HANCOCK... LUCAS... OTTAWA... SANDUSKY... SENECA... WOOD... HAIL TO 1.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jul 26, 5:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG TOLEDO 41.66N 83.58W
07/26/2005 LUCAS OH LAW ENFORCEMENT
5 OR 6 LARGE TREES DOWN COUNTY WIDE
0337 PM TSTM WND DMG HOLLAND 41.62N 83.71W
07/26/2005 LUCAS OH TRAINED SPOTTER
BROKEN FLAG POLE
0400 PM TSTM WND DMG 7 E TOLEDO 41.66N 83.45W
07/26/2005 LUCAS OH TRAINED SPOTTER
BOAT CAPSIZED AT CRANE CREEK STATE PARK...RESCUE
SUCCESSFUL
0403 PM HAIL 2 N MENTOR 41.72N 81.33W
07/26/2005 0.75 INCH LAKE OH TRAINED SPOTTER
PENNY HAIL AND ESTIMATED 50 MPH WINDS
0425 PM TSTM WND DMG ASHTABULA 41.88N 80.80W
07/26/2005 ASHTABULA OH LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE
0426 PM TSTM WND DMG AVON LAKE 41.49N 82.02W
07/26/2005 LORAIN OH LAW ENFORCEMENT
LARGE TREE DOWN ON LAKE ROAD
0435 PM TSTM WND DMG PUT-IN-BAY 41.65N 82.82W
07/26/2005 OTTAWA OH TRAINED SPOTTER
POWER LINES DOWN
0439 PM TSTM WND GST 10 S AKRON 40.94N 81.52W
07/26/2005 61 MPH SUMMIT OH ASOS
MEASURED AT AKRON CANTON AIRPORT
0455 PM TSTM WND GST CLEVELAND 41.48N 81.68W
07/26/2005 68 MPH CUYAHOGA OH ASOS
MEASURED AT BURKE LAKEFRONT AIRPORT
&&
LEINSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 56 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 35 min |
| Jul 26, 4:07 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 23 min |
| Jul 26, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 35 min |
| Jul 26, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 58 min |
| Jul 26, 4:19 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 58 min |
| Jul 26, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 56 min |
| Jul 26, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Jul 26, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 31 min |
| Jul 26, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 32 min |
| Jul 26, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 28 min |
| Jul 26, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 47 min |
| Jul 26, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 33 min |
| Jul 26, 4:58 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 59 min |
| Jul 26, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 49 min |
| Jul 26, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 68 min |
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Seneca, Wyandot | 45 min |
| Jul 26, 5:54 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 62 min |
| Jul 26, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 34 min |
| Jul 26, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 26 min |
| Jul 26, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 39 min |
| Jul 26, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 65 min |
| Jul 26, 6:24 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 96 min |
| Jul 26, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 57 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Jul 26, 6:50 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 55 min |
| Jul 26, 6:58 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Jul 26, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 47 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 46 min |
| Jul 26, 7:32 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 44 min |
| Jul 26, 7:33 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 44 min |
| Jul 26, 7:39 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 52 min |
| Jul 26, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.